Hepatitis B Community
link between Nucleoside Analog use and high blood pressure..
About This Community:

This forum is an un-mediated, patient-to-patient forum for questions and support regarding Hepatitis B. Topics in this forum include but are not limited to, Causes, Diagnosis, Family and Relationships, Living With Hepatitis B, Research Updates, Treatment, Success Stories, Support, Symptoms.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

link between Nucleoside Analog use and high blood pressure..

Well here it is guys something that has been talked on the HIV forums for years they NUCS cause high blood pressure is finally have been labeled as side effect. Does not mean it will happen with everybody but it sure did happen to me taking  Entecavir (Baraclude) which was also originally developed for HIV but it failed miserably as they virus developed resistance really fast to it..

Epivir

Possible Side Effects:

    Temporary headaches, high blood pressure, or a general sense of feeling ill
    Nausea
    Vomiting
    Fatigue
    Headaches
    Insomnia
    Rare cases of hair loss

Tenofovir DF (Viread)

    An antiviral drug for people with HIV infection. When taken with other antiviral drugs, it can reduce one's viral load to extremely low levels, and increase one's T-cell counts. Tenofovir may also help control Hepatitis B. It also works against several strains of HIV that are already resistant to AZT, ddC, or ddI.

Possible Side Effects:

    Headaches
    High blood pressure
    A general sense of feeling ill
    Nausea
    Vomiting
    Loss of appetite
    Increase of enzymes in the kidney and liver that may indicate damage to these organs
    Reduction of bone mineral density

    For more information, please visit Viread.

Emtricitabine (Emtriva, FTC)

    An antiviral drug for people with HIV infection. When taken with other antiviral drugs, it can reduce one's viral load to extremely low levels, and increase one's T-cell counts. Emtricitabine was approved for use by people 18 years old or older,but has not yet been approved for use in younger people. Emtricitabine has not been approved for people with HIV who are also infected with hepatitis B. Some people with HIV had their hepatitis B get worse after they stopped taking emtricitabine. People who have HIV that is resistant to the drug 3TC (Epivir) will almost certainly be resistant to emtricitabine as well. People with kidney problems should lower the dose.

Possible Side Effects:

    Headaches
    High blood pressure
    A general sense of feeling ill-headache
    Diarrhea
    Nausea
    Rash
    Levels of lactic acid in the blood increase in some people taking nucleoside analog drugs.
    Liver problems including "fatty liver" may also occur.
    In rare cases, people had some limited changes in skin color.

    For more information, please visit Emtriva.

here is on Truvada..

WHAT ARE THE SIDE EFFECTS?

When you start any ART, you may have temporary side effects such as headaches, high blood pressure, or a general sense of feeling ill. These side effects usually get better or disappear over time.

The most common side effects of Truvada are the same as with tenofovir (Viread) and emtricitabine (Emtriva). They include headache, nausea, vomiting, rash and loss of appetite. In some people, tenofovir can increase creatinine and transaminases. These are enzymes related to the kidneys and liver. High levels can indicate damage to these organs.

Tenofovir can reduce bone mineral density (see fact sheet 557). Calcium or vitamin D supplements may be helpful. This is especially true for people with osteopenia or osteoporosis.

Levels of lactic acid in the blood (lactic acidosis, see Fact Sheet 556) increase in some people taking nucleoside analog drugs. Liver problems including “fatty liver” may also occur.

In rare cases, people taking emtricitabine had some limited changes in skin color.
3 Comments Post a Comment
Blank
Avatar_m_tn
Also fatty liver (steatosis) is being implicated with some nucs also.. But that can be from HBV also and diet..

But high blood pressure I did develop while on Baraclude.. and I have never had it before. 140/90 is normal for me.. And under stress 170/100 is also being seen.

Of course hepatologists I have seen and the one that prescribed me Baraclude is still denying it.  

So if you are considering NUCS also know that you can develop  high blood pressure and heart disease as the result...
Blank
Avatar_m_tn
those that understand NUCS better then most of us please explain why this happens. And can it be reversed after the NUCS are stopped? Or this is a permanent damage?

And also is there a way to counter this naturally with vitamins rather then the blood pressure meds? I don't want to take those blood pressure medications because those mess up the liver..
Blank
Avatar_m_tn
FYI;

I have been taking Baraclude(Entecavir) for almost six years 0.5mg daily.

The blood pressure issue really became a problem about a year into the treatment. Again most hepatologists are not aware of this still. But infectious disease doctors at AIDS clinics will admit it.. some will admit it - the more honest doctors. But what to do about it they don't know other then taking blood pressure medications which are bad for the liver.

I exercise regularly, light work outs nothing to crazy.. and I am quite aware of all the body changes. So as soon as went on ETV I have noticed that the work outs that were easy for me before became a chore. Mainly I felt and still feel that something is constricting  the heart.

When going off Baraclude in a about a week time the work outs feel better. I felt like a younger guy :) off it..

That said supplementing with higher doses of vitamin d3... seems to counter this heart issue when working out. So maybe it has to do with bone marrow toxicity that ETV induces. But also oxydative stress from HBV in itself is a factor.

So it will be interesting what the forum experts think about all this.. and ways some of us can lower our blood pressure..
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis B Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_m_tn
Blank
stef2011
Italy
Avatar_m_tn
Blank
StephenCastlecrag
Australia
Avatar_m_tn
Blank
Rome70
Moscow, Russia
Avatar_m_tn
Blank
andrey19
Russia
Avatar_m_tn
Blank
mer971
Avatar_m_tn
Blank
makeadifferencenow